The Diabetes Forum Support Community For Diabetics Online banner

1 - 6 of 6 Posts

·
Registered
Joined
·
2 Posts
Discussion Starter #1
Hi

I have concerns about ACTOS. Does anyone have any long term experience with it. I have gained a lot of weight and seem short of breath with minimal exertions. It's getting really bad.

Wouldn't be unhappy if I were eating like a hog but actually I'm not but the weight seems to keep coming and the shortness of breath is adding to it..

Feel lile I'm on a downward spiral and Im a young 60. :violin:

Thanks

Ed
 

·
Registered
Joined
·
87 Posts
Concerns

Hi

I have concerns about ACTOS. Does anyone have any long term experience with it. I have gained a lot of weight and seem short of breath with minimal exertions. It's getting really bad.

Wouldn't be unhappy if I were eating like a hog but actually I'm not but the weight seems to keep coming and the shortness of breath is adding to it..

Feel lile I'm on a downward spiral and Im a young 60. :violin:

Thanks

Ed
Hi Ed,

Welcome to the site. Your post is quite new so it make take a short time before replies start to show up here.
I have chronic bronchitis so I understand shortness of breath. If ya can't breathe nothing else matters at all.

Please keep us all up to date on how you are doing and what information you get.

Gene...
 

·
Registered
Joined
·
1,476 Posts
I had never heard of Actos, so I Googled it. In part, this is what the article says:

Actos (Pioglitazone) may be associated with an increased risk of bladder cancer, and may cause or worsen congestive heart failure.

If you develop congestive heart failure, you may experience certain symptoms. Tell your doctor immediately if you have any of the following symptoms, especially when you first start taking pioglitazone or after your dose is increased: large weight gain in a short period of time; shortness of breath; swelling of the arms, hands, feet, ankles, or lower legs; swelling or pain in the stomach; waking up short of breath during the night; needing to sleep with extra pillows in order to breathe while lying down; frequent dry cough; or increased tiredness.

Article Here
Please call your doctor. Welcome to the forum, glad you found us.
 
O

·
Guest
Joined
·
0 Posts
welcome Ed :).... I agree with request from Gizmo... you need to see your doc and quick by the sounds of things. That's the problem with drugs they come with unwanted side effects. Have you been on any other medication to control your BGLs other than Actos? Keep us posted on how you go. take care of yourself.
 

·
Registered
Joined
·
4,368 Posts
My husband has been on Actos for at least 13 years. Besides the weight gain, he has had no side effects with it. He is very athletic and works out or plays some raquet sport almost every day. He has been able to stop the weight gain with tons of exercise. It has worked great for his bg numbers and HbA1c is always in the 5's. I just wish it was cheaper. We have to buy ours from a Canadian pharmacy. I would talk to your doctor about the complications and see if there may be an alternative. I take Metformin and it works very well for me.
 

·
Registered
Joined
·
930 Posts
you are not alone with these symptoms, read these reviews:
Actos Drug and Medication User Reviews on RxList



Hi

I have concerns about ACTOS. Does anyone have any long term experience with it. I have gained a lot of weight and seem short of breath with minimal exertions. It's getting really bad.

Wouldn't be unhappy if I were eating like a hog but actually I'm not but the weight seems to keep coming and the shortness of breath is adding to it..

Feel lile I'm on a downward spiral and Im a young 60. :violin:

Thanks

Ed
 
1 - 6 of 6 Posts
Top